Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 14, NWS Gaylord, MI

September 19, 20254 counties in Michigan

NWS Gaylord, MI issued this beach hazards statement at Sep 19, 2025, 1:58 PM EDT for 4 counties in Michigan. It took effect at Sep 20, 2025, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 1:58 PM EDT (17:58 UTC)
In effect from
Sep 20, 2025, 8:00 AM EDT
Expired
Sep 21, 2025, 4:00 AM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Chippewa County, MI, Mackinac County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 99 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WHUS43 KAPX 191758
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
158 PM EDT Fri Sep 19 2025

MIZ017-018-088-096-097-200200-
/O.NEW.KAPX.BH.S.0014.250920T1200Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
158 PM EDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
750 
WHUS43 KAPX 200229
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1029 PM EDT Fri Sep 19 2025

MIZ017-018-088-096-097-201030-
/O.CON.KAPX.BH.S.0014.250920T1200Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
1029 PM EDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH LATE SATURDAY NIGHT...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
563 
WHUS43 KAPX 200714
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
314 AM EDT Sat Sep 20 2025

MIZ017-018-088-096-097-201515-
/O.CON.KAPX.BH.S.0014.250920T1200Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
314 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...From this morning through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
634 
WHUS43 KAPX 201433
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1033 AM EDT Sat Sep 20 2025

MIZ017-018-088-096-097-202245-
/O.CON.KAPX.BH.S.0014.000000T0000Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
1033 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
740 
WHUS43 KAPX 201806
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
206 PM EDT Sat Sep 20 2025

MIZ017-018-088-096-097-210215-
/O.CON.KAPX.BH.S.0014.000000T0000Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
206 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
836 
WHUS43 KAPX 210258
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1058 PM EDT Sat Sep 20 2025

MIZ017-018-088-096-097-210800-
/O.CON.KAPX.BH.S.0014.000000T0000Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
1058 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT
SUNDAY...

* WHAT...Dangerous swimming conditions due to 3 to 5 foot waves 
  and rip currents.

* WHERE...Cheboygan, Presque Isle, Southeast Chippewa and 
  Eastern Mackinac Counties, and Mackinac Island/Bois Blanc 
  Island.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
229 
WHUS43 KAPX 210748
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
348 AM EDT Sun Sep 21 2025

MIZ017-018-088-096-097-210900-
/O.EXP.KAPX.BH.S.0014.000000T0000Z-250921T0800Z/
Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
348 AM EDT Sun Sep 21 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Waves will decrease and rip current risk will be lower. Thus, the
beach hazards statement will expire. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 1:56 PM EDT, 2 minutes earlier. Its key messages:

  • Isolated shower or storm chance along portions of the northwest lower lakeshore this afternoon.
  • Much more appreciable rain chances begin to build late tonight, overspreading the region throughout the weekend.
Area forecast discussion, Sep 19, 1:56 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
156 PM EDT Fri Sep 19 2025

.KEY MESSAGES...

- Isolated shower or storm chance along portions of the northwest
lower lakeshore this afternoon.

- Much more appreciable rain chances begin to build late tonight,
overspreading the region throughout the weekend.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 154 PM EDT Fri Sep 19 2025

Pattern Synopsis/Forecast: Mid-upper level ridging squarely overhead
this afternoon with attendant ~1026mb surface high pressure centered
to our north sagging into the northern Great Lakes. Meanwhile,
notable troughing exists from the Canadian Prairies southeastward
through the Plains into the TN Valley. Associated relatively weak
and disorganized surface reflection over the Dakotas today will
remain generally stationary through tonight with a slow moving warm
front beginning to approach from the west. This system will provide
the impetus for increasing shower/storm chances through the weekend.

Forecast Details: Morning stratus has once again been stubborn to
burn off today, but some improvement noted over the last couple of
hours with thickest blanket of clouds remaining over parts of
northeast lower. Expect improvement to continue through the
remainder of the daylight hours with just about everywhere getting
into at least some peeks of sun. Otherwise, prevailing east flow
with Lake Michigan lake breeze development, despite decreasing
moisture, may result in a rogue shower through sunset -- primarily
near and west of US-131 and Grand Traverse Bay.

For the night ahead, a gradual uptick in cloud cover is anticipated
from southwest to northeast. While most areas are expected to remain
dry, generally sub 30-40% PoPs build after midnight, primarily west
of US-131 where latest trends continue to hint at an increasing LLJ
driven plume of instability ahead of the approaching warm front,
perhaps sufficient to produce some convection heading into the
pre- dawn hours Saturday. Low temps tonight expected to vary
from the upper 40s to upper 50s, coolest in the eastern U.P. and
northeast lower.&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 154 PM EDT Fri Sep 19 2025

Pattern Forecast: Upstream troughing continues to slowly march
eastward this weekend with lowering heights aloft by midday
Saturday. Some semblance of this troughing lingers overhead through
at least early next week. At the surface, aforementioned weak/
disorganized slow-moving area of low pressure continues to meander
toward the Great Lakes this weekend. Associated warm front knocking
on our western doorstep by early Sunday morning, shifting north into
Ontario by Sunday night. System's cold front likely to pass through
the forecast area Monday. Beyond Monday, the envelope of solutions
widens pretty considerably, thus low confidence exists through the
remainder of the forecast period. That said, longer range ensemble
trends favor lingering moisture/forcing sufficient enough to keep at
least low chances for showers in the forecast.

Forecast Details: Increasing moisture anticipated Saturday with a
thickening/lowering cloud deck expected from southwest to northeast.
Primary shower/storm chance during the day Saturday should be
focused west of I-75 and to a farther extent, west of U-131. These
chances gradually spread into eastern areas later Saturday afternoon
into Saturday night.

Warm front clears the area Saturday night with a warmer and more
humid airmass being drawn into northern MI for Sunday. Warmest temps
in the upper 70s favored east of I-75 with dew points area-wide
creeping into the low-mid 60s by Sunday afternoon. PWs progged
potentially as high as 1.5-1.75" -- a value that if it verifies would
be +2 SD above the mid-late September mean. Given ample forcing
aloft, would expect shower/storm coverage to increase during the day
Sunday. While there's not a glaring severe weather threat, MLCAPE
valued progged >500 J/kg and deep layer bulk shear of 25-30 kts may
yield a couple of stronger storms.

Shower/storm chances continue Sunday night into Monday as the system
passes through the region. Cold front should pass west to east
sometime Monday with simple pattern recognition suggesting the most
numerous showers/storms favored over northeast lower given what's
expected to be more favorable frontal timing.

Heading toward the middle of next week, confidence is pretty low,
but sufficient moisture and potential for additional wave(s) aloft
will continue low PoPs at times. A touch cooler and less humidity
Tuesday-Thursday, but likely still a few degrees above normal.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 122 PM EDT Fri Sep 19 2025

MVFR clouds and CIGs are expected to lift through the
afternoon/ evening hours with VFR conditions returning. Winds
easterly at about 5 to 10 knots with a few gusts in the teens.
Cloud cover will increase southwest to northeast tonight. While
most areas are expected to remain dry, generally sub 30-40% PoPs
build after midnight, primarily for MBL and TVC. These chances
gradually spread across eastern terminals late Saturday/
Saturday night. Easterly flow will become a bit gusty tonight
into Saturday with occasional gusts 20-25 knots.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Saturday morning through late
     Saturday night for MIZ017-018-088-096-097.
MARINE...Small Craft Advisory from 8 AM Saturday to 4 AM EDT Sunday for
     LHZ345>348.
     Small Craft Advisory from midnight tonight to 4 AM EDT Sunday
     for LMZ341-342.
     Small Craft Advisory from 11 AM Saturday to 4 AM EDT Sunday
     for LSZ321-322.

&&

SHORT TERM...MJG
LONG TERM...MJG
AVIATION...NSC
Hazardous weather outlook, Sep 19, 10:24 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1024 AM EDT Fri Sep 19 2025

MIZ016>018-020>036-041-042-086>088-095>099-201430-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1024 AM EDT Fri Sep 19 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

An isolated thunderstorm is possible along the immediate Lake
Michigan shore south and west of Grand Traverse Bay this
afternoon. Severe weather is not expected.

There is a slight chance of thunderstorms late tonight across
areas west of US 131. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A high swim risk is possible on Saturday at many Lake Huron
beaches of northeast lower and eastern upper Michigan.

There are chances for thunderstorms at various times from
Saturday through Monday. Severe storms are unlikely, but any storm
may be capable of producing downpours and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201430-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1024 AM EDT Fri Sep 19 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

There is a chance for an isolated thunderstorm this afternoon for
the nearshore waters of Lake Michigan south of Grand Traverse
Light. Severe weather is not expected.

There is a chance for additional thunderstorms late tonight across
portions of Lake Michigan. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There are chances for thunderstorms at various times from
Saturday through Monday. Severe storms are unlikely, but any storm
may be capable of producing downpours and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:56 PM EDTSmall Craft AdvisoryAPX45 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.